MAUDE Adverse Event Report: CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US. CORP SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48003525X
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, after inflation of a 3.5mm x 25cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter, the balloon could not be easily deflated.An attempt to re-dilate the balloon was made, however; the balloon could not be fully inflated.Despite the difficulty deflating the balloon, the balloon was eventually deflated, and the device was withdrawn along an unknown guidewire.A 3.5mm x 20cm non-cordis balloon catheter was used to complete the procedure.There was no reported injury to the patient.This was during a procedure to treat a 75% occlusion of the p3 segment within the popliteal artery which was visualized during angiography.The lesion showed no signs of calcification or tortuosity.An antegrade approach was made from the right femoral artery for this procedure.The device was stored and prepared per the instructions for use (ifu) and maintained negative pressure during preparation.The balloon was prepped with a 1:1 contrast to saline ratio.There was no difficulty removing the stylet or any of the sterile packaging components.The balloon was initially inflated to 15 atmospheres (atm).The device was remained in one piece during its removal.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: complaint conclusion: as reported, after inflation of a 3.5mm x 25cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter, the balloon could not be easily deflated.An attempt to re-dilate the balloon was made, however; the balloon could not be fully inflated.Despite the difficulty deflating the balloon, the balloon was able to be fully deflated after repeatedly inflating and deflating the balloon, and the device was then withdrawn along an unknown guidewire.A 3.5mm x 20cm non-cordis balloon catheter was used to complete the procedure.There was no reported injury to the patient.This was during a procedure to treat a 75% occlusion of the p3 segment within the popliteal artery which was visualized during angiography.The lesion showed no signs of calcification or tortuosity.An antegrade approach was made from the right femoral artery for this procedure.The device was stored and prepared per the instructions for use (ifu) and maintained negative pressure during preparation.The balloon was prepped with a 1:1 contrast to saline ratio.There was no difficulty removing the stylet or any of the sterile packaging components.The balloon was initially inflated to 15 atmospheres (atm).The device was remained in one piece during its removal.The device will be returned for evaluation.The product was returned for analysis.A non-sterile saber 3.5mm x 25cm 150 was received coiled inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.The unit was thoroughly inspected observing that it does not present any damages or anomalies.The balloon was received deflated.Functional testing was performed, a syringe was attached to the inflation lumen to simulate the inflation mechanism.The balloon did not show any type of anomaly or defect that impeded the correct inflation.Deflation was then executed, and the balloon was completed deflated to its original state.The insertion of the corresponding guidewire was tested, and no issues were observed during the passthrough of the wire.A product history record (phr) review of lot 82234615 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon inflation difficulty - partial or slow¿ and ¿balloon deflation difficulty¿ were not confirmed through analysis of the returned device.The exact cause of the reported events could not be determined as the device passed functional analysis and insertion/withdrawal testing of the guidewire lumen.The balloon was inflated/deflated without any issues noted to the balloon catheter or balloon material.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the event reported by the customer as no anomalies for inflation/deflation were noted on the device during functional testing.According to the safety information of the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon if resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82234615 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, after inflation of a 3.5mm x 25cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter, the balloon could not be easily deflated.An attempt to re-dilate the balloon was made, however; the balloon could not be fully inflated.Despite the difficulty deflating the balloon, the balloon was able to be fully deflated after repeatedly inflating and deflating the balloon, and the device was then withdrawn along an unknown guidewire.A 3.5mm x 20cm non-cordis balloon catheter was used to complete the procedure.There was no reported injury to the patient.This was during a procedure to treat a 75% occlusion of the p3 segment within the popliteal artery which was visualized during angiography.The lesion showed no signs of calcification or tortuosity.An antegrade approach was made from the right femoral artery for this procedure.The device was stored and prepared per the instructions for use (ifu) and maintained negative pressure during preparation.The balloon was prepped with a 1:1 contrast to saline ratio.There was no difficulty removing the stylet or any of the sterile packaging components.The balloon was initially inflated to 15 atmospheres (atm).The device was remained in one piece during its removal.The device will be returned for evaluation.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
coyol free zone, building b25
el coyol alajuela bld 25 33014
7863138372
MDR Report Key16930494
Report Number3007635982-2023-00181
Device Sequence Number20543363
Product Code LIT
UDI-Device Identifier20705032069400
UDI-Public(01)20705032069400(17)240930(10)82234615
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date09/30/2024
Device Model Number48003525X
Device Catalogue Number48003525X
Device Lot Number82234615
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2023
Supplement Date Received by Manufacturer05/16/2023
09/11/2023
Initial Report FDA Received Date05/15/2023
Supplement Report FDA Received Date06/12/2023
09/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5MM X 20CM BALLOON CATHETER (BOSTON); TRAILBLAZER CATHETER; V-18 GUIDEWIRE; VERTEBRAL ARTERY CATHETER
Patient SexUnknown